Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 218, NWS Nashville, TN

August 3, 2001Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2001, 6:15 PM CDT for Sumner County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2001, 6:15 PM CDT (23:15 UTC)
Expired
Aug 3, 2001, 7:00 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Sumner County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 032316
SVRBNA

TNC165-040000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT FRI AUG 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AND CENTRAL SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GALLATIN

* UNTIL 700 PM CDT

* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF GALLATIN TO 7   
MILES WEST OF GALLATIN...MOVING EAST-SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER GALLATIN AT 630 PM CDT
  4 MILES SOUTH OF WESTMORELAND AT 645 PM CDT

DAMAGING WINDS WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS 
STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$
END/JAO
LAT...LON 3655 8651 3634 8658 3637 8629 3664 8620

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 2:30 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI AUG 3 2001

SHWRS/TSTMS CONTINUE TO MOVE ACROSS THE CWA THIS AFTERNOON...
ALONG/AHEAD OF A PRE-FRONTAL TROF NEAR BWG-MSL LINE. MAIN
SURFACE FRONT STILL SITTING OVER SERN OH VALLEY. AIRMASS
QUITE UNSTABLE TO THE S AND EXPECT SHWRS/TSTMS WILL CONTINUE
TO DEVELOP THRU THE AFTERNOON AS THEY MOVE SE.

MODELS CONTINUE TO SHIFT STRONGER MID/UPPER RIDGE AXIS SLOWLY
WWARD AS TROF/LOW ACROSS THE ATLANTIC TRIES TO LINK WITH TROP
SYSTEM OVER THE NERN GULF LATE IN THE PERIOD. SEVERAL DIFFERENT
SOLUTIONS OFFERED ON PROGRESSION OF GULF SYSTEM BUT EACH GENERALLY
AGREE ON A MID/UPPER TROF AXIS FORMING ALONG/NEAR THE EERN
SEABOARD BY SUN MORNING.

THIS SCENARIO SHOULD CONTINUE TO PUSH DEEP MOISTURE AND LL
BOUNDARIES S AND E. DEEPEST MOISTURE SEEMINGLY WILL VACATE
THE AREA BY 06Z...WITH THE PRE-FRONTAL TROF. MAIN BOUNDARY
EXPECTED TO PUSH ACROSS 09-15Z. WHILE THE WIDESPREAD CONVECTION
WILL MOVE OUT THIS EVENING...INSTABILITY AND SUFFICIENT
MOISTURE WILL REMAIN FOR SCATTERED TONIGHT AND EARLY SATURDAY
ALONG THE PLATEAU.

TROFS AND DEEP MOISTURE AXIS EXPECTED TO SIT ACROSS THE CAROLINAS
SATURDAY NIGHT...THEN MOVE MIGRATE W ON SUN. WEAK LL INVERTED TROF
AXIS PROGGED TO SET UP OVER THE PLATEAU VICINITY BY 18Z SUN.
PRECIP TREND LITTLE MURKY AT THIS TIME...BUT EXPECT SAT NIGHT
WILL SEE VERY LITTLE IF ANY DEVELOPMENT. CANNOT SAY THE SA;ME FOR
SUNDAY AND THUS WILL LEAVE POPS RUNNING ACROSS THE PLATEAU...
SLIGHT CHANCE W.

BNA EB 71/90/70/91 3112
CSV EB 65/81/63/85 4313

07
.BNA...NONE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:11 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis34 min
Aug 3, 5:40 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Aug 3, 6:08 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys37 min
Aug 3, 6:31 PM CDTSevere Thunderstorm WarningOHXDavidson29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.